| Model Number |
3300TFX |
| Medical Device Problem Code |
Calcified (1077)
| Health Effect - Clinical Code |
Heart Failure/Congestive Heart Failure (4446)
| Date of Event |
02/26/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry and medical records that a patient with a 21mm 3300tfx aortic valve was explanted after an implant duration of 7 years, 7 months due to leaflet calcification, severe structural deterioration, and dehiscence.The patient presented with nyha class iii heart failure and sob.The explanted valve was replaced with a 23mm 11600a valved conduit.A 31mm 11400m mitral valve was implanted concomitantly.The patient was taken to the cvicu in stable condition post procedure and discharged pod #9.Per medical records, the patient is a known case of stage 3 chronic kidney disease.She was recently admitted for chf exacerbation and was found to have nyha class iii heart failure.During that admission, she had extensive work-up including echo, cta, and cardiac cath.She was started on eliquis as there was some concern of bioprosthetic valve thrombosis which was not confirmed.The patient was eventually discharged and later presented to the clinic to do some testing including echocardiogram and carotid ultrasound.She has been progressively sob and unable to lie flat during her echo.Her tte showed rocking aortic valve due to dehiscence with severe stenosis and moderate to severe regurgitation.Given these findings and her sob, she was sent to the ed for evaluation.The patient was admitted to the hospital and was advised to undergo redo sternotomy with aortic root replacement and lvot reconstruction.The patient underwent the aforementioned procedure.Intra-operatively, a large lvot pseudoaneurysm was found under the right coronary sinus.The leaflets of the implanted valve were found calcified.The 21mm 3300tfx aortic valve was explanted and a 23mm konect aortic valved conduit was implanted successfully.The patient was cautiously weaned off cpb without complications.Post operatively, the patient was taken to the cvicu in stable condition post procedure and discharged pod #9.Per pathology report, the explanted 21mm magna ease was received with calcifications and negative for acute prosthetic valve endocarditis.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections h6 (investigation findings, investigation conclusions).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years.The subject device is not available for evaluation as attempts were made to retrieve the device, but no device was returned.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.H11: corrected data: corrected section h6 (type of investigation).